Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 6, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Apr 10, 2011, 7:11 PM CDT for Waushara County, Wisconsin. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2011, 7:11 PM CDT (00:11 UTC)
- Expired
- Apr 10, 2011, 7:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Waushara County, WI
The radar
The Green Bay radar (KGRB), 119 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 7:35 PM CDT | HAIL 1.75 | Wautoma, WI | |
| Apr 10, 7:37 PM CDT | TSTM WND DMG | 4 N Wautoma, WI | LARGE TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 3:19 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1647 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 399 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 4.2
- Supercell composite
- 11.4
The text
As transmitted, in the capitals the NWS used until 2016.
580
WUUS53 KGRB 110011
SVRGRB
WIC137-110045-
/O.NEW.KGRB.SV.W.0006.110411T0011Z-110411T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
711 PM CDT SUN APR 10 2011
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN WAUSHARA COUNTY IN CENTRAL WISCONSIN...
* UNTIL 745 PM CDT
* AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9
MILES NORTHEAST OF FRIENDSHIP...AND MOVING EAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WAUTOMA AROUND 720 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE WILD
ROSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS THUNDERSTORM. DUE TO THE NATURE OF THESE
STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY INTO
AN INTERIOR ROOM...SUCH AS A BATHROOM OR A CLOSET...OR INTO A
BASEMENT.
&&
LAT...LON 4398 8960 4424 8960 4424 8921 4399 8921
4397 8947 4398 8959
TIME...MOT...LOC 0010Z 255DEG 64KT 4408 8959
WIND...HAIL 70MPH 1.00IN
$$
KALLASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:40 PM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Apr 10, 2:40 PM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 240 PM CDT SUN APR 10 2011 .SHORT TERM...TNGT AND MON. MAIN FCST FOCUS TO BE ON SEVERE POTENTIAL LATE THIS AFTERNOON INTO THE EVENING HOURS. POTENTIAL EXISTS FOR SIGNIFICANT THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND SEVERAL TORNADOES. THE 19Z MSAS SFC ANALYSIS SHOWED A STG AREA OF LOW PRES SITUATED OVER E-CNTRL MN WITH A WRMFNT EXTENDED EWD THRU CNTRL WI. A CDFNT STRETCHED SOUTH FROM THE LOW THRU CNTRL SECTIONS IA. AIR MASS ACROSS SRN WI HAS BECOME VERY UNSTABLE WITH DEW PTS RISING INTO THE LWR 60S...CAPES APPROACHING 2K J/KG AND LI'S AS LOW AS -8. RADAR MOSAIC/SATL IMAGERY INDICATED ACCAS CLDS/SCT SHWRS DEVELOPING OVER NE IA AND MOVING NEWD INTO CNTRL WI. NONE OF THESE STORMS ARE SVR AS OF YET. OUTBREAK OF SVR STORMS IS STILL EXPECTED LATE THIS AFTERNOON INTO THE EVENING HOURS OVER MUCH OF NE WI. THUNDERSTORMS ARE FCST TO DVLP FROM ERN MN/NE IA AHD OF THE CDFNT THIS AFTERNOON AND THEN MOVE RAPIDLY EAST (40 TO 50 MPH) THRU WI. THERMODYNAMICS ALL APR FAVORABLE FOR THESE STORMS TO QUICKLY TURN SEVERE AS JET ENERGY LIFTS NE THRU THE MIDWEST AHD OF THE MAIN UPR TROF. THESE SVR STORMS WL REACH CNTRL WI BETWEEN 5 AND 7 PM...ERN WI BETWEEN 7 AND 9 PM. LARGEST HODOGRAPHS ARE FCST TO RESIDE NEAR THE WRMFNT WHICH SHOULD BE LOCATED OVER NRN WI WHEN THE STORMS ARRIVE. THIS AREA WOULD HAVE THE BEST CHC OF SEEING TORNADO ACTIVITY WITH THE POSSIBILITY OF LONG-TRACKED TORNADOES. ANTICIPATE A WEATHER WATCH TO BE ISSUED SHORTLY. THE SFC LOW TO CONT MOVING NE THRU THE WRN GREAT LKS TNGT AND SWEEP THE CDFNT THRU THE FCST AREA THIS EVENING. ONGOING CONVECTION SHOULD ALREADY BE IN THE PROCESS OF EXITING WI AROUND THE MIDNGT HOUR WITH ONLY LGT STRATIFORM RAIN IN SCT FASHION FOR THE OVERNIGHT PERIOD. WINDS WL VEER WEST AND INCREASE THRU THE NGT WITH GUST APPROACHING 30 MPH TOWARD DAYBREAK. HAVE LOWERED MIN TEMPS A FEW DEGS AS COOLER AIR QUICKLY MOVES IN BEHIND THE DEPARTED CDFNT. WRAP-AROUND MSTR/SECONDARY SFC TROF/PASSAGE OF THE UPR TROF TO MOVE THRU WI MON MORNING AND MAY BE ABLE TO KICK OFF A FEW LGT SHWRS. BY MON AFTERNOON...A RDG OF HI PRES IS FCST TO MOVE INTO THE UPR MS VALLEY AND BEGIN TO ADVECT DRIER AIR INTO WI. HAVE LEFT A TOKEN SLGT CHC POP FOR THE AFTERNOON...BUT THESE MAY BE ABLE TO GET DROPPED IF MDLS PERSIST ON AMT OF DRYING. MAX TEMPS BACK TO NORMAL ON MON WITH LWR 50S NORTH...MID-UPR 50S ELSEWHERE. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY. UPPER RIDGE BUILDS INTO THE AREA MONDAY NIGHT AND REMAINS ACROSS WISCONSIN BEFORE FLATTENING TUESDAY NIGHT. THIS SHOULD PROVIDE FOR DRY AND SEASONABLE WEATHER THROUGH EARLY WEDNESDAY. CLIPPER LIKE SYSTEM APPROACHES WEDNESDAY WITH A SURFACE COLD FRONT THAT DROPS ACROSS WISCONSIN BEFORE STALLING ACROSS NORTHERN ILLINOIS WEDNESDAY NIGHT THROUGH THURSDAY. THEN MODELS SUGGEST THAT AN INVERTED TROUGH WILL FORM FROM THE SOUTHERN PLAINS TO IOWA...WITH OVERRUNNING PRECIPITATION TO IT/S NORTH. UPPER JET ENERGY MOVING INTO THE SOUTHERN PLAINS FROM THE WESTERN UNITED STATES IS EXPECTED TO PRODUCE A CLOSED LOW OVER THE MID MISSISSIPPI VALLEY THURSDAY NIGHT WHICH THEN MOVES VERY SLOWLY EAST TO THE OHIO VALLEY BY SATURDAY. THE GFS IS FURTHER SOUTH THAN THE ECMWF AT FIRST BUT THEN THE TWO MODELS COME TOGETHER WITH A LOW OVER ILLINOIS ON SATURDAY. THIS COULD MAKE FOR AN EXTENDED PERIOD OF CLOUDS AND COOLER WEATHER THURSDAY THROUGH SATURDAY WITH PERIODS OF RAIN AND POSSIBLY SOME SNOW. ACCUMULATING SNOW POSSIBLE FRIDAY NIGHT AND SATURDAY IF THE BOUNDARY LAYER TEMPERATURES ARE COLD ENOUGH. && .AVIATION...VFR CONDITIONS TO ONLY LAST INTO THE EVENING HOURS BEFORE A CDFNT SWEEPS THRU THE RGN AND BRING SVR TSTMS TO MUCH OF THE AREA. SOUTH WNDS TO VEER WEST AND INCREASE INTO THE 15 TO 25 KT RANGE WITH GUSTS APPROACHING 30 KTS. A LARGE AREA OF LOW STRATUS CLDS TO THEN OVERSPREAD THE TAF SITES AFTER MIDNIGHT WITH CIGS/VSBYS IN THE IFR/MVFR RANGE. AS A RDG OF HI PRES BEGINS TO BUILD INTO THE WRN GREAT LKS MON AFTERNOON...EXPECT CIGS TO RETURN TO VFR CONDITIONS. && .GRB WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 1 AM CDT MONDAY FOR WIZ018>021-030-031-035>040- 045-048>050-074. && KALLAS/RDM
Hazardous weather outlook, Apr 10, 11:54 AM CDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1154 AM CDT SUN APR 10 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1154 AM CDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE WEATHER OVER ALL OF NORTH CENTRAL AND NORTHEAST WISCONSIN THIS AFTERNOON AND EVENING. A MAJOR SEVERE WEATHER OUTBREAK STILL LOOKS LIKELY FOR LATE THIS AFTERNOON AND EVENING AS A STRONG LOW PRESSURE SYSTEM AND COLD FRONT MOVE INTO THE REGION. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WESTERN WISCONSIN AND NORTHEAST IOWA BY MID-AFTERNOON AND QUICKLY BECOME SEVERE. THESE SEVERE STORMS WILL RAPIDLY SWEEP EAST AT 40 TO 50 MPH ACROSS CENTRAL AND EASTERN WISCONSIN BETWEEN 5 AND 9 PM WITH THE PRIMARY THREAT BEING DAMAGING WINDS...LARGE HAIL AND TORNADOES. RAINFALL AMOUNTS FROM THE STORMS IS ALSO EXPECTED TO BE HEAVY AT TIMES. THAT WILL RESULT IN AN INCREASED RISK OF FLOODING... ESPECIALLY NEAR RIVERS AND STREAMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY AFTERNOON...STRONG NORTHWEST WINDS OF 20 TO 30 MPH ARE FORECAST TO OVERSPREAD THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LMZ521-522-541>543-111700- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1154 AM CDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT MOIST AIR MOVING NORTH OVER THE COLD WATERS OF LAKE MICHIGAN WILL BRING AREAS OF DENSE FOG FROM TIME TO TIME. THUNDERSTORMS ARE ALSO EXPECTED LATE THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BE ABLE TO PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD SEVERE WEATHER IS LOW. AK
In the hours before
Local storm report, Apr 10, 6:42 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
642 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TORNADO 3 S MERRILL 45.14N 89.68W
04/10/2011 LINCOLN WI EMERGENCY MNGR
HIGHWAY 51 LINCOLN MARATHON COUNTY LINE
&&
THLocal storm report, Apr 10, 6:44 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
644 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TORNADO LITTLE CHICAGO 45.04N 89.84W
04/10/2011 MARATHON WI TRAINED SPOTTER
TREES AND POWER LINES DOWN
&&
THLocal storm report, Apr 10, 6:55 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
655 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL ALMOND 44.26N 89.40W
04/10/2011 M1.00 INCH PORTAGE WI STORM CHASER
NEAR INTERSTATE 39
&&
RICHMLocal storm report, Apr 10, 7:01 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
701 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM TSTM WND DMG HAMBURG 45.08N 89.88W
04/10/2011 MARATHON WI AMATEUR RADIO
LARGE TREES 12 INCH DIAMETER OVER ROAD...POSSIBLE
TORNADO.
&&
RICHMSpecial weather statement, Apr 10, 7:02 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 702 PM CDT SUN APR 10 2011 WIZ018-019-030-110045- LANGLADE-LINCOLN-MARATHON- 702 PM CDT SUN APR 10 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS IN NORTHWEST MARATHON COUNTY...ABOUT 18 MILES WEST OF WAUSAU...MOVING EAST AT 55 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... PINE RIVER... MERRILL... WAUSAU... ROTHSCHILD... RIB MOUNTAIN STATE PARK... RIB MOUNTAIN... BROKAW... WESTON... SCHOFIELD... GLEASON... DOERING... BLOOMVILLE... SUNSET... RINGLE... NUTTERVILLE... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. KIECKBUSCH
Local storm report, Apr 10, 7:07 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
707 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL WILD ROSE 44.18N 89.25W
04/10/2011 M1.75 INCH WAUSHARA WI AMATEUR RADIO
ROTATING WALL CLOUD
0653 PM TSTM WND DMG HAMBURG 45.08N 89.88W
04/10/2011 MARATHON WI AMATEUR RADIO
BARN DESTROYED...POSSIBLE TORNADO
0657 PM HAIL 5 N WILD ROSE 44.25N 89.25W
04/10/2011 M0.75 INCH PORTAGE WI AMATEUR RADIO
&&
RICHMThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:15 PM CDT | Tornado Warning | GRB | Forest, Langlade, Oneida | 30 min |
| Apr 10, 7:27 PM CDT | Tornado Warning | GRB | Waushara | 33 min |
| Apr 10, 7:29 PM CDT | Tornado Warning | GRB | Outagamie, Waupaca | 46 min |
| Apr 10, 7:42 PM CDT | Tornado Warning | GRB | Florence, Forest, Marinette | 48 min |
| Apr 10, 7:56 PM CDT | Tornado Warning | GRB | Outagamie, Waupaca, Waushara, Winnebago | 34 min |
| Apr 10, 8:10 PM CDT | Areal Flood Advisory | GRB | Calumet, Outagamie, Winnebago | 117 min |
| Apr 10, 8:29 PM CDT | Tornado Warning | GRB | Winnebago | 31 min |
| Apr 10, 8:29 PM CDT | Tornado Warning | GRB | Brown, Calumet, Outagamie, Winnebago | 31 min |
| Apr 10, 8:56 PM CDT | Tornado Warning | GRB | Calumet, Winnebago | 34 min |
| Apr 10, 9:00 PM CDT | Tornado Warning | GRB | Brown | 30 min |
| Apr 10, 9:02 PM CDT | Special Marine Warning | GRB | 106 min | |
| Apr 10, 9:16 PM CDT | Tornado Warning | GRB | Manitowoc | 29 min |
| Apr 10, 9:19 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee | 26 min |
| Apr 10, 9:34 PM CDT | Tornado Warning | GRB | Manitowoc | 26 min |
| Apr 10, 9:46 PM CDT | River Flood Warning | GRB | Marathon, Portage | 4 days |
| Apr 10, 9:46 PM CDT | River Flood Warning | GRB | Portage, Wood | 63 hr |
| Apr 10, 10:13 PM CDT | River Flood Warning | GRB | Outagamie | 24 days |
| Apr 10, 10:13 PM CDT | River Flood Warning | GRB | Outagamie, Waupaca | 12 days |
| Apr 10, 10:13 PM CDT | River Flood Warning | GRB | Waupaca | 60 hr |
| Apr 11, 10:14 AM CDT | River Flood Warning | GRB | Marathon | 46 hr |
| Apr 11, 11:46 AM CDT | River Flood Warning | GRB | Lincoln | 45 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.